Heparin

/Tag:Heparin

HEPARIN INFUSION AFTER DIRECT ORAL ANTICOAGULANTS: STRATEGIES FOR IMPROVING QUALITY AND SAFETY OF ELECTRONIC ORDER SETS

Background: Hospitalized patients receiving direct oral anticoagulants (DOACs) sometimes require bridging with unfractionated heparin (UFH). Monitoring UFH with anti-Xa assays has been shown to correlate with better outcomes. However, DOACs interfere with anti-Xa assays resulting [...]

By | 2019-03-11T14:20:54+00:00 March 11th, 2019|Hospital Medicine 2019, Innovations, Patient Safety|Comments Off on HEPARIN INFUSION AFTER DIRECT ORAL ANTICOAGULANTS: STRATEGIES FOR IMPROVING QUALITY AND SAFETY OF ELECTRONIC ORDER SETS

SHOULD WE MODIFY ANTICOAGULANT VENOUS THROMBOEMBOLISM PROPHYLAXIS FOR UNDERWEIGHT PATIENTS?

Background: Prophylactic anticoagulation is effective at reducing the risk of venous thromboembolism (VTE), but can also increase the risk of bleeding. Whether anticoagulant prophylaxis should be modified for underweight patients to minimize bleeding complications is [...]

By | 2017-04-20T19:18:01+00:00 April 20th, 2017|Patient Safety, Research Abstracts|Comments Off on SHOULD WE MODIFY ANTICOAGULANT VENOUS THROMBOEMBOLISM PROPHYLAXIS FOR UNDERWEIGHT PATIENTS?

WHY ARE MY ARMS PURPLE?

Case Presentation: A 68-year-old man presented with dyspnea, wheezing and productive cough. He was hypoxemic and a chest radiograph revealed a left lower lobe infiltrate and he was admitted with a Chronic Obstructive Pulmonary Disease [...]

By | 2018-03-19T13:05:40+00:00 March 19th, 2018|Adult, Clinical Vignettes, Hospital Medicine 2018|Comments Off on WHY ARE MY ARMS PURPLE?